You should be able to see some red flags alerting you that your mother may be receiving the wrong prescription or an overdose of medication. In order to determine if your elderly family member is a victim of medication-related abuse in a nursing home, you and other family members should visit often. It is best to visit your mother at times when she is supposed to receive medication. This way you can watch the staff member dispense the drugs to her.
However, we know that you cannot be at the nursing home every day and for every medication administration. This is why you should become familiar with the following warning signs, such as:
- Erratic behavior changes
- Development of odd physical symptoms
- Excessive fatigue and exhaustion
- Takes more naps than usual
- Forgets more than usual and gets easily confused
- Withdrawing from visits
If your mother is receiving someone else’s medication or too much medicine, the ramifications can be serious. It is possible that your mother isn’t being treated properly for her own condition if she is receiving medication intended for another resident. For example, what if the nursing home is giving her someone else’s cholesterol medicine instead of her high blood pressure medication? The side effects of receiving another drug can be dangerous, and skipping doses of her high blood pressure pills may cause the medication to be ineffective.
If you believe your mother is being given the wrong prescription drugs or an overdose of drugs, contact our skilled medication error lawyers at Kennedy Hodges today for a free initial consultation at 888-526-7616.